Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 1, NWS Elko, NV

January 4, 2022Elko County, Nevada

NWS Elko, NV issued this wind advisory at Jan 4, 2022, 2:24 PM PST for Elko County, Nevada. It took effect at Jan 5, 2022, 4:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 2:24 PM PST (22:24 UTC)
In effect from
Jan 5, 2022, 4:00 AM PST
Expired
Jan 5, 2022, 7:56 PM PST
In force
16 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 636 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
636 m²/s²
0-3 km storm-relative helicity
870 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS75 KLKN 042224
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
224 PM PST Tue Jan 4 2022

NVZ033-039-051330-
/O.NEW.KLKN.WI.Y.0001.220105T1200Z-220106T0000Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
224 PM PST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 4 AM to 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult for high
  profile vehicles especially along north to south roadways.
  Blowing and drifting snow is also possible in the higher
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
481 
WWUS75 KLKN 051059
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
259 AM PST Wed Jan 5 2022

NVZ033-039-060000-
/O.CON.KLKN.WI.Y.0001.220105T1200Z-220106T0000Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
259 AM PST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 4 AM to 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult for 
  high profile vehicles especially along north to south 
  roadways. Blowing and drifting snow is also possible in the 
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
507 
WWUS75 KLKN 052220
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
220 PM PST Wed Jan 5 2022

NVZ033-039-060000-
/O.CON.KLKN.WI.Y.0001.000000T0000Z-220106T0000Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
220 PM PST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...Through 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult for high
  profile vehicles especially along north to south roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
468 
WWUS75 KLKN 052358
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
358 PM PST Wed Jan 5 2022

NVZ033-039-060400-
/O.EXT.KLKN.WI.Y.0001.000000T0000Z-220106T0400Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
358 PM PST Wed Jan 5 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult for 
  high profile vehicles especially along north to south roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
263 
WWUS75 KLKN 060356
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
756 PM PST Wed Jan 5 2022

NVZ033-039-060500-
/O.CAN.KLKN.WI.Y.0001.000000T0000Z-220106T0400Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
756 PM PST Wed Jan 5 2022

...WIND ADVISORY IS CANCELLED...

Breezy conditions continue through tonight, but winds have fallen
below criteria. The Wind Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:20 AM PST, 11 hours 4 minutes earlier.

Area forecast discussion, Jan 4, 3:20 AM PST, 11 hours 4 minutes before
Area Forecast Discussion
National Weather Service Elko NV
320 AM PST Tue Jan 4 2022

.SYNOPSIS...Breezy to windy conditions expected once again across
northern Nevada today with showers mainly north of US Highway 50.
Some minor snow accumulations are anticipated in the northern
sections of Elko and Humboldt counties. Look for showers to linger
just north of the I-80 corridor clear through the week as strong
westerly flow brings in more moisture and warmer temperatures for
the region.

&&

.SHORT TERM...Today through Wednesday night. A negatively tilted
trough off the coast of British Columbia, Canada will be pushing
east into the Pacific Northwest and southwest Canada. The forecast
area will be on the southern end of this system. Temperatures
across northern Nevada, especially over northern Elko and Humboldt
counties today. Winter weather advisories have been issued for
these areas and they will be allowed to continue through tomorrow.
For today, the breezy to windy conditions will continue into the
day but will relax a bit during the afternoon and evening. Highs
today will be several degrees warmer with highs in the mid 30s to
low 40s. The weather system's main push will be kept north, though
locales across the area, mainly north of US Highway 50, will
continue to see activity especially those areas near the Oregon
and Idaho borders. Overnight lows will be in the 20s and 30s. Snow
amounts in northern Elko county will range from 1 to 4 inches or
so.

On Wednesday, heights will rise as an upper ridge moves to the
east. The precipitation shield will shift north in response during
the day. Winds will continue to remain breezy to locally windy,
with some gusts of 35 to 40 mph possible in the windier locales.
Highs will be in the upper 30s to mid 40s. Any precipitation in
the north is expected to become more of a mix, with an inch or so
expected in some of the higher valleys. Some light precipitation
will hang around in northeast Nevada with overnight lows in the
20s to 30s though it could drop into the teens in some of the
colder valleys.

.LONG TERM...Thursday through next Monday.

The upper flow turns a little more zonal on Thursday through
Friday morning, which will limit shower chances to mainly
Elko County mountains, with only very light accumulations there.
Models/ensembles, however, are trending drier, so even these
showers may remain north of Nevada. Highs will be in the upper
30's to mid 40's on Thursday, with lows moderating into the mid
20's to mid 30's on Thursday morning, and cooling a bit more into
the 20's on Friday morning. Winds will be breezy.

Another trof quickly moves through on Friday through Saturday
morning. Snow levels look to be a little elevated again through
the day on Friday before lowering to valley floors very early on
Saturday morning, and this is when we could get some light
accumulations in valleys, though less then an inch. Showers likely to
remain generally north of US Hwy 50. Highs on Friday will be in
the lower to middle 40's and lows Friday night will be in the mid
teens to mid 20's. Winds will be breezy on Thursday through
Saturday morning.

Ridging looks to finally build in on Saturday afternoon, which
will continue through Monday, bringing dry conditions. High
temperatures on Saturday will be in the 30's to lower 40's and
then some minor cooling into the upper 20's to upper 30's is
expected on Sunday and Monday. Cooler mornings are expected as
well, with lows in the single digits through the lower teens.
Winds will be lighter under ridging.

&&

.AVIATION...A winter system is passing through NV leading to
impacts for all terminals. During the morning this will be gusty
winds at all terminals except for KTPH. These winds will see gusts
in the 30s kt range with an occasional gusts into the 40s kt
range. The winds will weaken by the late morning to early
afternoon hours. Winter weather will arrive at KEKO during the
morning and at KWMC and KBAM later during the late morning to
early afternoon. This precipitation will likely be a mix of snow
and rain. Low cloud decks will be associated with the
precipitation. This will cause these terminals to have MVFR to
IFR conditions. Mountain obscuration will be widespread in
northern NV with the passage of this system. Icing is a concern
with this system so be sure to check the Aviation Weather Center
icing forecast.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 AM PST Wednesday for Humboldt
County-Northern Elko County-Ruby Mountains and East Humboldt
Range.

&&

86/90/99

In the hours before

Local storm report, Jan 4, 10:40 AM PST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1040 AM PST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     HIGH SUST WINDS  18 NNE WELLS            41.35N 114.81W
01/04/2022  M41 MPH          ELKO               NV   MESONET

            MESONET STATION HDSNV 17.7 NE WELLS (NV DOT)
            STATION ELEVATION: 6275 FT.

&&

91
Local storm report, Jan 4, 10:43 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1043 AM PST TUE JAN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HIGH SUST WINDS  11 WSW WINNEMUCCA       40.89N 117.91W
01/03/2022  M41 MPH          HUMBOLDT           NV   MESONET

            MESONET STATION RSENV 11.1 SW WINNEMUCCA (NV
            DOT) STATION ELEVATION: 4350 FT.

&&

91

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.